Czechoslovak Mathematical Journal, first online, pp. 1-12


A characterisation of a class of $\mathbb{Z}$-saturated finitely generated submodules of free $\mathbb{Z}[X]$-modules

Sidi Mohamed EL MOUSTAPHA, Ihsen YENGUI

Received February 10, 2026.   Published online September 18, 2026.

Abstract:  It is known that to every $\mathbb{Z}$-saturated submodule of $\mathbb{Z}^m$ one can associate a unique nonnegative integer (an invariant) which is equal to its dimension as $\mathbb{Q}$-vector space and also as $\mathbb{F}_p$-vector space for any prime number $p$. The main goal is to generalize this result to any $\mathbb{Z}$-saturated submodule of $\mathbb{Z}[X]^m$ generated by $\mathbb{Z}[X]$-linearly independent vectors (for example, a syzygy module over $\mathbb{Z}[X]$ whose iterated syzygy module is zero). In terms of matrices, we prove that the image of any matrix $A \in{\cal M}_{m \times r}(\mathbb{Z}[X])$ whose columns are $\mathbb{Z}[X]$-linearly independent is $\mathbb{Z}$-saturated if and only if the integer $r$ which is equal to its rank over $\mathbb{Q}[X]$, i.e. when it is seen in ${\cal M}_{m \times r}(\mathbb{Q}[X])$, is also equal to its rank over univariate polynomial rings over the prime fields $\mathbb{F}_p$, i.e., when $A$ is seen in ${\cal M}_{m \times r}(\mathbb{F}_p[X])$. To do so, we begin by addressing the local case (the base ring being a valuation domain). Our proofs are both simple and constructive.
Keywords:  $ R$-saturated module; monomial order; Gröbner basis; valuation domain
Classification MSC:  13B25, 13F05, 13P10

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] F. Ben Amor, I. Yengui: Saturation of finitely-generated submodules of free modules over Prüfer domains. Armen. J. Math. 13 (2021), Article ID 1, 21 pages. DOI 10.52737/18291163-2021.13.1-1-21 | MR 4248910 | Zbl 1507.13016
[2] D. Cox, J. Little, D. O'Shea: Ideals, Varieties and Algorithms: An Introduction to Computational Algebraic Geometry and Commutative Algebra. Undergraduate Texts in Mathematics. Springer, New York (1997). DOI 10.1007/978-3-031-91841-4 | MR 1417938 | Zbl 0861.13012
[3] L. Ducos, S. Monceur, I. Yengui: Computing the $V$-saturation of finitely generated submodules of $V[X]^m$ where $V$ is a valuation domain. J. Symb. Comput. 72 (2016), 196-205. DOI 10.1016/j.jsc.2015.02.006 | MR 3369057 | Zbl 1327.13073
[4] L. Ducos, A. Valibouze, I. Yengui: Computing syzygies over $V[X_1, \ldots, X_k]$, $V$ a valuation domain. J. Algebra 425 (2015), 133-145. DOI 10.1016/j.jalgebra.2014.11.018 | MR 3295981 | Zbl 1308.13020
[5] M. Gamanda, H. Lombardi, S. Neuwirth, I. Yengui: The syzygy theorem for Bézout rings. Math. Comput. 89 (2020), 941-964. DOI 10.1090/mcom/3466 | MR 4044457 | Zbl 1439.13033
[6] A. Hadj Kacem, I. Yengui: Dynamical Gröbner bases over Dedekind rings. J. Algebra 324 (2010), 12-24. DOI 10.1016/j.jalgebra.2010.04.014 | MR 2646028 | Zbl 1200.13047
[7] G. Kemper: A Course in Commutative Algebra. Graduate Texts in Mathematics 256. Springer, Heidelberg (2011). DOI 10.1007/978-3-642-03545-6 | MR 2766370 | Zbl 1210.13001
[8] H. Lombardi, S. Neuwirth, I. Yengui: Generalised Buchberger and Schreyer algorithms for strongly discrete coherent rings. J. Symb. Comput. 135 (2026), Article ID 102526, 18 pages. DOI 10.1016/j.jsc.2025.102526 | MR 4993674 | Zbl 08217812
[9] H. Lombardi, C. Quitté: Commutative Algebra: Constructive Methods. Finite Projective Modules. Algebra and Applications 20. Springer, Dordrecht (2015). DOI 10.1007/978-94-017-9944-7 | MR 3408454 | Zbl 1327.13001
[10] H. Lombardi, C. Quitté, I. Yengui: Un algorithme pour le calcul des syzygies sur $V[X]$ dans le cas où $V$ est un domaine de valuation. Commun. Algebra 42 (2014), 3768-3781. (In French.) DOI 10.1080/00927872.2013.794360 | MR 3200058 | Zbl 1312.13019
[11] H. Lombardi, P. Schuster, I. Yengui: The Gröbner ring conjecture in one variable. Math. Z. 270 (2012), 1181-1185. DOI 10.1007/s00209-011-0847-1 | MR 2892944 | Zbl 1242.13012
[12] R. Mines, F. Richman, W. Ruitenburg: A Course in Constructive Algebra. Universitext. Springer, New York (1988). DOI 10.1007/978-1-4419-8640-5 | MR 0919949 | Zbl 0725.03044
[13] I. Yengui: Dynamical Gröbner bases. J. Algebra 301 (2006), 447-458. DOI 10.1016/j.jalgebra.2006.01.051 | MR 2236751 | Zbl 1113.13013
[14] I. Yengui: Corrigendum to "Dynamical Gröbner bases" and to "Dynamical Gröbner bases over Dedekind rings". J. Algebra 339 (2011), 370-375. DOI 10.1016/j.jalgebra.2011.05.004 | MR 2811328 | Zbl 1231.13025
[15] I. Yengui: The Gröbner ring conjecture in the lexicographic order case. Math. Z. 276 (2014), 261-265. DOI 10.1007/s00209-013-1197-y | MR 3150203 | Zbl 1284.13014
[16] I. Yengui: Constructive Commutative Algebra: Projective Modules over Polynomial Rings and Dynamical Gröbner Bases. Lecture Notes in Mathematics 2138. Springer, Cham (2015). DOI 10.1007/978-3-319-19494-3 | MR 3409062 | Zbl 1360.13002
[17] I. Yengui: Computational Algebra: Course and Exercises with Solutions. World Scientific, Hackensack (2021). DOI 10.1142/12313 | Zbl 1475.13001

Affiliations:   Sidi Mohamed El Moustapha, Ihsen Yengui (corresponding author), Departement of Mathematics, Faculty of Sciences, University of Sfax, Road Soukra 1171, 3000 Sfax, Tunis, email: hattabsidi697@gmail.com, ihsen.yengui@fss.rnu.tn


 
PDF available at: